Mathematical Physics, Analysis and Geometry

, Volume 9, Issue 1, pp 1–21 | Cite as

Semiclassical Weyl Formula for a Class of Weakly Regular Elliptic Operators

Article

Abstract

We investigate the semiclassical Weyl formula describing the asymptotic behaviour of the counting function for the number of eigenvalues in the case of self-adjoint elliptic differential operators satisfying weak regularity hypotheses. We consider symbols with possible critical points and with coefficients which have Hölder continuous derivatives of first order.

Keywords

spectral asymptotics semiclassical approximation Weyl formula elliptic operator pseudodifferential operator 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Chazarain, J.: Spectre d'un hamiltonien quantique et mécanique classique, Comm. Partial Differential Equations (1980), 595–644. Google Scholar
  2. 2.
    Dimassi, M. and Sjöstrand, J.: Spectral Asymptotics in the Semiclassical Limit, London Math. Soc. Lecture Note Ser. 268, Cambridge Univ. Press, Cambridge, 1999. Google Scholar
  3. 3.
    Helffer, B. and Robert, D.: Comportement semi-classique du spectre des hamiltoniens quantiques elliptiques, Ann. Inst. Fourier, Grenoble 31(3) (1981), 169–223. MathSciNetMATHGoogle Scholar
  4. 4.
    Helffer, B. and Robert, D.: Calcul fonctionnel par la transformation de Mellin et opérateurs admissibles, J. Funct. Anal. 53(3) (1983), 246–268. CrossRefMathSciNetMATHGoogle Scholar
  5. 5.
    Hörmander, L.: The spectral function of an elliptic operator, Acta Math. 121 (1968), 173–218. CrossRefGoogle Scholar
  6. 6.
    Hörmander, L.: On the asymptotic distribution of the eigenvalues for pseudodifferential operators in ℝn, Arkiv Mat. 17 (1979), 297–313. MATHCrossRefADSGoogle Scholar
  7. 7.
    Hörmander, L.: The Analysis of Linear Partial Differential Operators, Vol. 1–4, Springer-Verlag, Berlin, 1983, 1985. Google Scholar
  8. 8.
    Ivrii, V.: Microlocal Analysis and Precise Spectral Asymptotics, Springer-Verlag, Berlin, 1998. MATHGoogle Scholar
  9. 9.
    Ivrii, V.: Sharp spectral asymptotics for operators with irregular coefficients, Internat. Math. Res. Notices (2000), 1155–1166. Google Scholar
  10. 10.
    Ivrii, V.: Sharp spectral asymptotics for operators with irregular coefficients, I: Pushing the limits and II: Domains with boundaries and degenerations, Comm. Partial Differential Equations 28 (2003), 83–102and 103–128. CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    Levendorskii, S. Z.: Asymptotic Distribution of Eigenvalues of Differential Operators, Math. Appl., Kluwer Acad. Publ., Dordrecht, 1990. MATHGoogle Scholar
  12. 12.
    Robert, D.: Autour de l'approximation semi-classique, Birkhäuser, Boston, 1987. MATHGoogle Scholar
  13. 13.
    Tulovskii, V. N. and Shubin, M. A.: On the asymptotic distribution of eigenvalues for pseudodifferential operators in ℝn, Math. USSR Sbornik 21 (1973), 565–583. CrossRefGoogle Scholar
  14. 14.
    Zielinski, L.: Semiclassical Weyl formula for elliptic operators with non-smooth coefficients, In: Oper. Theory Adv. Appl. 153, Birkhäuser, Basel, 2004, pp. 321–344. Google Scholar
  15. 15.
    Zielinski, L.: Semiclassical distribution of eigenvalues for elliptic operators with Hölder continuous coefficients, Colloq. Math. 99 (2004), 157–174. MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer 2006

Authors and Affiliations

  1. 1.LMPA, Centre Mi-VoixUniversité du LittoralCalais CedexFrance
  2. 2.IMJ, MathématiquesUniversité Paris 7Paris Cedex 05France

Personalised recommendations